Virginia, 2024Damaging Winds in Virginia, August 2, 2024
August 2, 2024 · NWS AKQ · 17 events in 12 counties and zones
Scattered severe thunderstorms associated with a surface trough produced damaging winds across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a surface trough produced damaging winds across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 2, 3:24 PM EST, 33 minutes earlier.
Area forecast discussion, Aug 2, 3:24 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
424 PM EDT Fri Aug 2 2024
.SYNOPSIS...
Hot and humid conditions will continue through Saturday. The
heat and humidity will peak today. Scattered showers and storms
will be possible each afternoon and evening through the weekend.
A potential tropical system tracks south of the area next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 330 PM EDT Friday...
Key Messages:
- Excessive heat warnings and heat advisories in effect through this
8 PM this evening.
- Isolated to widely scattered storms develop into this evening and
any stronger storm could produce damaging winds and very heavy rain.
Afternoon analysis shows weak low pressure (1010 mb) situated near
the Mason-Dixon Line, with an associated surface trough extending
SSW into/through the Piedmont. Aloft, a positively-tilted trough is
slowly translating east through the OH River Valley region. Main
story continues to be the heat and 230 PM obs show temps well
into the 90s areawide and heat indices of 105-110 F (highest SE
where they are locally 110-112 F). An excessive heat warning
remains in effect through 8 PM tonight for areas along and E of
I-95, with a heat advisory elsewhere. With dew points well into
the mid/upper 70s, temps this evening will only cool off
gradually and lows look to be in the mid-upper 70s (low 70s
possible far NW).
Other aspect of the forecast remains the thunderstorm potential. The
entire forecast area has remained dry through mid-afternoon, but
there are some signs that this may change as we head into this
evening. First, finally seeing some cumulus bubble across srn VA and
NE NC. This is where MLCAPE is analyzed to be 2500-3500 J/kg per SPC
mesoanalysis. Second, there is increasing convective coverage W of
our CWA (out toward Blacksburg/Roanoke/Lynchburg) and some of this
activity is associated with a remnant MCS from earlier today. Most
CAMs suggest these storms should hold together and potentially
intensity some as they enter our western counties. Additional
convection currently over central NC may also slowly propagate N/NE
and could enter NE NC and SE VA closer to 6-8 PM this evening, as
suggested by the HRRR. With plentiful MLCAPE and DCAPE, damaging
winds are possible in any stronger storm. SPC maintains a marginal
risk for severe wx areawide, with damaging winds the primary threat.
Locally heavy rainfall is also likely in any storm.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 330 PM EDT Friday...
Key Message:
- Widespread showers and storms expected most of the area Saturday,
shifting to SE VA and NE NC for Sunday.
- Remaining hot and humid Saturday. "Cooling" off some for Sunday.
The upper trough inches closer to the area Saturday, though guidance
suggests it slowly loses definition and washes out. Still, coverage
of storms is expected to much higher than the previous few days and
have 60-70% PoPs away from the immediate coast from the afternoon
through the evening. Mid-level flow over the area may be slightly
stronger (SW 500 mb flow of ~30-35 kt), suggesting some
transient storm organization is possible. Updraft strength
should not be a problem with strong surface-based instability.
SPC again has a marginal risk, but would not be surprised to see
a wind-driven slight at some point. Rapid storm development is
expected by 1-2 PM, becoming quite widespread by the late
afternoon. It seems most CAMs trend the higher coverage further
inland through the day as outflow boundary propagate W or NW.
With a large reservoir of instability, training of storms is
possible and heavy rainfall and flash flooding could materialize
(PWATs also will be 2"+). WPC has a slight risk for excessive
rainfall for roughly the srn half of the CWA (including the
Richmond and Hampton Roads metro areas). Temperatures also will
quickly warm into the lower 90s by late morning and heat indices
will also quickly rise into the lower 100s. While a few
locations close to the Chesapeake Bay and SE VA/NE NC could near
or briefly exceed 105 F, uncertainties regarding convective
coverage and these marginal heat indices will preclude any heat
headlines for Saturday at this time. Will let the overnight
shift take another look at this, though. Either way, it will
remain very humid. Lows Sat night in the low-mid 70s.
The weather heading into the beginning of next week becomes highly
dependent on the evolution of a potential future tropical system to
our S. However, still rather confident that the highest coverage of
showers/storms will shift to the SE for Sunday as the front inches
closer to the coast. PoPs are 50-70% and trends in the latest 12z
guidance suggest future updates to the forecast may need to confine
likely PoPs only across SE VA and NE NC. With higher cloud coverage
and on and off showers/storms, highs Sunday will be in the upper 80s
for most of the area. This is closer to what is expected for this
time of year. Lows Sunday night in the lower 70s with rain chances
becoming confined to the SE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 330 PM EDT Friday...
Key Messages:
- Next week's weather is very uncertain and highly dependent on the
evolution of a potential tropical system to our south.
The trough that is poised to affect the area this weekend will be
the primary synoptic feature dictating the track of "Potential
Tropical Cyclone Four," which is forecast to eventually develop into
Tropical Storm Debby offshore of Florida per the latest NHC
forecast. There is general agreement in the guidance that this
system crosses the Florida Peninsula and emerges just offshore of
the Southeast coast Monday morning or so. For our local area,
expecting some degree of tropical moisture to spread NE along the
Southeast coast (along the stalled frontal boundary from this
weekend), with the highest PoPs (40-50%) Mon-Wed across SE VA and
especially NE NC. A fast-moving shortwave may also slide N of the
area late Tuesday into Wednesday, providing some focus for showers
and storms across our northern counties. Highs Monday-Wednesday near
seasonal norms and in the mid 80s to around 90 F (highest NW). Lows
these days will be in the 70s.
Regarding the tropical system, the deterministic GFS remains on the
fast side, taking a strong tropical storm or hurricane just offshore
of Cape Hatteras by Tuesday/Wednesday. The deterministic ECMWF is
much slower, stalling the system offshore of SC and slowly moving
westward into SC Wednesday into Thursday. The respective ensemble
envelopes of the GEFS and EPS have just about every other potential
track solution. The official NHC forecast has a tropical storm
nearing the southern Outer Banks by day 5 (Wednesday morning),
moving to the NE, and this seems like the most plausible solution
for now. The intensity is also dependent on how long the center
stays over the warm Atlantic waters. Beyond Thursday/Friday
(behind the tropical system), there may be a push of
cooler/drier air and high temps may trend into the low-mid 80s.
All in all, considerable uncertainties remain and the main
message here is to keep updated with the forecast as the finer
details come into closer view by this weekend.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 130 PM EDT Friday...
Outside of isolated showers/storms, prevailing VFR is expected
through the period. CU develops/expands this aftn, with cloud
bases 4-6k ft AGL. There continues to be some potential for
showers and storms late this afternoon and evening, but
confidence in location/placement of storms is low. Have
therefore maintained the VCTS/VCSH wording, mainly after 22z. Any
storm could cause a brief drop in VSBY and higher wind gusts.
Lingering showers are expected overnight. SW winds 10-15 kt this
afternoon become 5-10 kt tonight.
Coverage of showers and storms is expected to be higher
Saturday and Saturday as a trough approaches from the west.
Primarily VFR outside of showers/storms. Drier air arrives from
the NW Monday.
&&
.MARINE...
As of 400 PM EDT Friday...
Key Messages:
- Marginal Small Craft Advisory conditions are expected Saturday
afternoon and Saturday night into early Sunday due to elevated
S-SW winds.
- Thunderstorms are possible each day, with the highest chances
on Saturday and Sunday afternoon and evening.
- Uncertainty remains high regarding any impacts from the
tropical system next week.
Latest weather analysis shows high pressure well offshore the
southeast US coast and weak sfc trough over the piedmont and
central VA. This pattern will persist this evening and overnight
keeping winds SW at generally 10 to 15 kt with some gusts to 20
kt overnight especially over the Bay. Seas are ~2 ft (closer to
3 ft well offshore) with 1-2 ft waves on the Bay.
Models are tightening the gradient a little on Saturday
resulting in marginal SCA conditions Saturday afternoon and
especially Saturday evening and overnight. Models are not in
great agreement as to when the gradient tightens and there may
be brief decrease in winds Saturday morning following some
stronger winds overnight where the LLJ prevails then the winds
increase again Saturday afternoon. S-SW winds will remain ~15
with gusts to 25 kt Saturday afternoon, evening and overnight.
The front approaches from the W-NW over the weekend before
stalling and washing out Sun aftn and evening inalnd from the
coast and Bay. Tstms will be possible each day, with the
highest chances in the late afternoon and evening. A few SMWs
will likely be needed each afternoon. Visibility will also
likely be near zero in brief heavy rain Saturday afternoon as
showers and storms develop. S-SW winds diminish a bit (to ~10-15
kt) on Sun, as the weakening front lingers west of the waters.
Sub- SCA conditions are expected early next week, as the remnant
weak sfc trough meanders over the region Mon/Mon night. Seas
average 2-3 ft through Fri and will build to 3-5 ft this
weekend.
There remain a lot of uncertainty regarding any impacts from
the potential tropical system. Keep up with the latest
forecasts from the National Hurricane Center through the weekend
and especially early next week.
Low rip current risk for southern beaches Saturday and Sunday with
moderate risk up north at Ocean City.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Excessive Heat Warning until 8 PM EDT this evening for
MDZ021>024.
Heat Advisory until 8 PM EDT this evening for MDZ025.
NC...Excessive Heat Warning until 8 PM EDT this evening for
NCZ012>017-030>032.
Heat Advisory until 8 PM EDT this evening for NCZ102.
VA...Excessive Heat Warning until 8 PM EDT this evening for VAZ064-
075>090-092-093-095>100-511>525.
Heat Advisory until 8 PM EDT this evening for VAZ048-060>062-
065>069-509-510.
MARINE...Small Craft Advisory from 10 PM this evening to 8 AM EDT
Sunday for ANZ630-631.
Small Craft Advisory from 7 AM Saturday to 8 AM EDT Sunday for
ANZ632-634.
Small Craft Advisory from 10 AM Saturday to 4 AM EDT Sunday
for ANZ650-652.
Small Craft Advisory from 10 AM Saturday to 8 AM EDT Sunday
for ANZ654-656.
Small Craft Advisory from 2 PM Saturday to 8 AM EDT Sunday for
ANZ658.
&&
SYNOPSIS...SW
NEAR TERM...SW
SHORT TERM...SW
LONG TERM...SW
AVIATION...SW
MARINE...MAM/JAOHazardous weather outlook, Aug 2, 2:45 PM EST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
345 PM EDT Fri Aug 2 2024
MDZ021>024-NCZ012>017-030>032-VAZ064-075>090-092-093-095>098-511>525-
031945-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
345 PM EDT Fri Aug 2 2024
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Isolated thunderstorms through this evening could produce sporadic
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Showers and thunderstorms become more widespread Saturday afternoon
and evening. Multiple rounds of storms and heavy rainfall could lead
to areas of flash flooding, especially in urban or flood-prone areas.
Additionally, there is a marginal risk for severe weather, with
damaging wind gusts being the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-VAZ048-060>062-065>069-509-510-031945-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Western Louisa-
Eastern Louisa-
345 PM EDT Fri Aug 2 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia and south central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Isolated thunderstorms through this evening could produce sporadic
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Showers and thunderstorms become more widespread Saturday afternoon
and evening. Multiple rounds of storms and heavy rainfall could lead
to areas of flash flooding, especially in urban or flood-prone areas.
Additionally, there is a marginal risk for severe weather, with
damaging wind gusts being the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ099-100-031945-
Accomack-Northampton-
345 PM EDT Fri Aug 2 2024
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Isolated thunderstorms through this evening could produce sporadic
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Showers and thunderstorms become more widespread Saturday afternoon
and evening. Multiple rounds of storms and heavy rainfall could lead
to areas of flash flooding, especially in urban or flood-prone areas.
Additionally, there is a marginal risk for severe weather, with
damaging wind gusts being the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-031945-
Maryland Beaches-
345 PM EDT Fri Aug 2 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Isolated thunderstorms through this evening could produce sporadic
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Showers and thunderstorms become more widespread Saturday afternoon
and evening. Multiple rounds of storms and heavy rainfall could lead
to areas of flash flooding, especially in urban or flood-prone areas.
Additionally, there is a marginal risk for severe weather, with
damaging wind gusts being the primary threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Prince Edward
- When
- August 2, 3:57 PM EST
- Where
- Prince Edward County, 3.08 mi WSW of Elam
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.260, -78.670
Trees were downed in Pamplin.
Thunderstorm Wind, Prince Edward
- When
- August 2, 4:10 PM EST
- Where
- Prince Edward County, 1.79 mi ENE of Farmville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.310, -78.540
Trees were downed across the county.
Thunderstorm Wind, Prince Edward
- When
- August 2, 4:14 PM EST
- Where
- Prince Edward County, 0.55 mi E of Worsham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.230, -78.440
Large tree was downed near the intersection of Farmville Road and Worsham Road.
Thunderstorm Wind, Lunenburg
- When
- August 2, 5:20 PM EST
- Where
- Lunenburg County, 0.88 mi NE of Victoria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.990, -78.220
Multiple trees were downed across Lunenburg county.
Thunderstorm Wind, Nottoway
- When
- August 2, 5:30 PM EST
- Where
- Nottoway County, 3.91 mi E of Crewe Muni
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.190, -78.030
Multiple trees were downed and blocking roadways across Nottoway county.
Thunderstorm Wind, Chesterfield
- When
- August 2, 5:56 PM EST
- Where
- Chesterfield County, 1.79 mi WNW of Chester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.360, -77.480
Tree was downed on Chalkley Road.
Thunderstorm Wind, Dinwiddie
- When
- August 2, 6:11 PM EST
- Where
- Dinwiddie County, 2.21 mi E of Mc Kenney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.980, -77.690
Tree was downed along northbound Interstate 85 at Mile Marker 43.
Thunderstorm Wind, Brunswick
- When
- August 2, 6:15 PM EST
- Where
- Brunswick County, 2.66 mi SE of Cochran
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.800, -77.870
Multiple trees were downed across Brunswick county.
Thunderstorm Wind, Henrico
- When
- August 2, 6:19 PM EST
- Where
- Henrico County, 2.15 mi SE of Lewis Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.500, -77.250
Tree was downed on Bunker Lane.
Thunderstorm Wind, Sussex
- When
- August 2, 6:55 PM EST
- Where
- Sussex County, Sussex
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.920, -77.280
Several trees were downed across Sussex County.
Thunderstorm Wind, York
- When
- August 2, 7:09 PM EST
- Where
- York County, 2.14 mi SSE of Magruder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.290, -76.670
Tree was downed across Interstate 64 near Camp Peary.
Thunderstorm Wind, James City
- When
- August 2, 7:09 PM EST
- Where
- James City County, 2.65 mi SW of Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.220, -76.700
Tree was downed along Colonial Parkway.
Thunderstorm Wind, James City
- When
- August 2, 7:09 PM EST
- Where
- James City County, 3.08 mi ESE of Five Forks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.230, -76.720
Tree was downed along Jockey's Neck Trail.
Thunderstorm Wind, James City
- When
- August 2, 7:11 PM EST
- Where
- James City County, 1.79 mi WSW of Five Forks
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.240, -76.800
Wind gust of 52 knots (60 mph) was measured along the northern shore of the James River.
Thunderstorm Wind, James City
- When
- August 2, 7:12 PM EST
- Where
- James City County, 1.65 mi E of Norge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.370, -76.750
Tree was downed along Rochambeau Drive.
Thunderstorm Wind, Newport News (C)
- When
- August 2, 7:54 PM EST
- Where
- Newport News (C) County, Patrick Henry Fld
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.130, -76.500
Wind gust of 53 knots (61 mph) was measured at PHF.
Thunderstorm Wind, Northampton
- When
- August 2, 8:29 PM EST
- Where
- Northampton County, 1.49 mi NNE of Cape Charles
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.290, -76.010
Strong outflow winds resulted in an awning breaking free from a camper and striking a woman in the head.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Utah, August 2 to 4, 20241 death · $1,000 · 50 kt wind · 4 events
- Heat in Arizona, August 2, 20241 death · 1 event
- Damaging Winds in Maryland, August 2, 2024$62,000 · 61 kt wind · 16 events
- Damaging Winds in Alabama, August 2, 2024$62,000 · 83 kt wind · 15 events
- Damaging Winds in North Carolina, August 2, 2024$57,000 · 50 kt wind · 9 events
- Damaging Winds in Arizona, August 2, 2024$65,000 · 61 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 2, 202468 kt wind · 28 events
- Damaging Winds in North Carolina, August 2, 2024$30,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in Alabama, August 2, 2024$16,000 · 56 kt wind · 16 events
- Flash Flood and Damaging Winds in Virginia, August 2, 2024$14,000 · 50 kt wind · 15 events
- Excessive Heat and Heat in South Dakota, August 2 to 3, 202421 events
- Excessive Heat in Louisiana, August 2, 202417 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1211278, 1211279, 1211280, 1211281, 1211282, 1211285, 1211283, 1211284, 1211286, 1211287, 1211289, 1211292, 1211293, 1211288, 1211291, 1211294, 1211290.